Results 1 to 2 of 2
  1. #1
    Syd's Avatar
    Syd
    Syd is offline Senior Member
    Join Date
    Aug 2006
    Location
    NC
    Posts
    552

    Default RLS ,Requip& methadone withdrawals

    Many months ago, those were the exact words I typed in the search engine that brought me to this site.

    You see, I had tapered down to 10mg of methadone. For 3 weeks, I did not sleep for more than 15 minutes. I went back up on my methadone. I was stuck at 15mg for almost a year. Then one day, I typed "nervous legs" in the search. There it was Restless Leg Syndrome. I had some not all of the symptoms. I asked the dr at the clinic for REQUIP.

    Wow. It worked like a charm. I was able to start tapering, again. During this time, I had to increase the dosage of Requip. No problem. The RLS was also progressing to not just a bedtime thing, but I was unable to sit for more than 15min, before RLS hit. This was agonizing when just getting off work & just wanting to sit for a few minutes. I would have to get back up, no matter how tired I was. It was either stand up or take another Requip.

    I did not realize it, but I was getting "Rebound Effect" from the methadone & Requip. It was causing the very thing it was supposed to be helping.
    If I just jumped off the first time I got rls, none of this would have happened. I prolonged my taper & detox, because I didn't know any better.

    I finally, jumped off methadone on Oct1, 2006. The rls continued until Jan 2007. It took me 4mo. to get the methadone out of my system for the rebound from Requip to stop.

    For this reason, I would strongly urge anyone thinking of using Requip to be VERY careful. It may not do you the way it did me, since I took it for a year. I don't know if short term use would yield the resluts you are looking for, without the rebound effect.

    Just one persons experience.

    Luv Syd
    In oneself lies the whole world and if you know how to look and learn, the door is there and the key is in your hand. Nobody on earth can give you either the key or the door to open, except yourself.
    -Jiddu Krishnamurti

  2. #2
    Sean's Avatar
    Sean is offline Senior Member
    Join Date
    Nov 2005
    Location
    Portland, OR
    Posts
    1,600

    Default

    Great Post Syd!!!

    This has been asked countless times before, but no one here had any experience in taking Requip. BTW, have you seen all the side-effects
    reported with Requip? There kinda scary..

    Here is a copy-n-paste from one website...

    SIDE EFFECTS: Nausea, dizziness, drowsiness, trouble sleeping, constipation, unusual weakness, stomach upset and pain, headache or dry mouth may occur. If these effects persist or worsen, notify your doctor promptly. To relieve dry mouth, suck on (sugarless) hard candy or ice chips, chew (sugarless) gum, drink water or use saliva substitute. Report promptly: hallucinations, difficulty moving or walking, difficulty breathing. Unlikely but report promptly: confusion, restlessness, leg or foot swelling, fainting, twitching, chest pain, unusually fast or slow heartbeat. Very unlikely but report promptly: muscle pain, vision problems, fever, severe muscle stiffness, sudden irresistible urge to sleep. If you notice other effects not listed above, contact your doctor or pharmacist.


    Most are the symptoms I experienced during acute W/D..[xx(]


    Thanks again for bringing up this topic...

    -Sean

    Gratitude, that’s the attitude...

    “Just Cause You Got The Monkey Off Your Back Doesn't Mean The Circus Has Left Town.” --George Carlin

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.